Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have diabetes. Taking Galvusmet and Dimacron. Are my levels okay?

Hi dr Ian a diabetes . Start with dimacron 60 b4 breakfast and galvusmet 50 1000mg after... And after dinner another tablet And stopped taken dimacron coz the levels reach 65 b4 lunch... And now levels better now ( 85-105) fasting and after food 135&below. Is that oky? And n future can I reduce doses more ... And galvusmet help losing weights? Thanks
Asked On : Sun, 24 Feb 2013
Answers:  2 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
With the available described symptoms, there appears to be totally controlled blood sugar both fasting and postprandial.
fasting blood sugar must be around 100-110 mg % and postprandial blood sugar must be between 140-160 mg%.
As your blood sugar is below the above defined range, your medicines may be reduced in future.
You should take diet according to your weight and calculated total calorie intake.
Diabetic patient has to take diet according to medical nutritional therapy.
Metformin present in GalvusMet helps in reduction of weight with increase in insulin sensitization.
Available insulin starts working in better way.
take care,
Dr. Mayank Bhargava
Answered: Sun, 24 Feb 2013
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
Hi, thanks for using healthcare magic

Some persons who have excess weight may find that their blood sugars decline if there is weight loss. This is because that some of the resistance to insulin is related to the fat in the body and reduction in the excess fat can lead , in some, to reduction in insulin resistance and improved blood sugar readings.
If you have excess weight and lose 7% to 10% of your weight then the evidence shows that their would be a good effect on blood sugar and possibly change in medication dose but this would have to be discussed and determined by your doctor.

The galvus met contains two medications: metformin which can help some persons with weight loss, it is definitely not associated with weight gain like some other diabetic medication. It also reduces resistance to insulin
The galvus part is the medication is also weight neutral: it does not cause weight gain or weight loss.

I hope this helps
Answered: Sun, 24 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor